Announcement

Collapse
No announcement yet.

Zanaflex and spasticity?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Zanaflex and spasticity?

    So I take 4mg zanaflex five times a day...7am,11am,4pm,11pm,4am. I take 1mg Klonupin at 7pm.

    When I wake up around 6am, moving is very painful. Its like all the muscles in my back and legs are cramped. The pain goes away once I move and relax again, but its puzzling. I thought zanaflex was supposed to prevent that...and why does it happen near morning? Obviously, I'm up several times during the night.

  • #2
    Just a thought but do you move around while you are sleeping? If not it may be that the pain comes from being in the same position for a long period - especially if you suffer from high tone. My husband wakes early morning in pain if he isn't positioned properly. He lies on his back in crooked lying (pillow under knees and head and shoulders slightly raised). We have to ensure that his pelvis is aligned properly or he will wake in pain. Might be worth asking your physiotherapist or doctor.

    Comment


    • #3
      dang I take 4mg at night only but I would be sound asleep if I took that much I think its the way you sleep

      Comment


      • #4
        Many people find that they need to take a higher dose of their spasticity medication at night, or add an additional medication, as their spasticity keeps them awake. You should talk over adjustment with your PCP. You may also want to explore a baclofen pump as an option if you have already maxed out on your dosage of Zanaflex, and also exhausted your options for other oral antispasticity meds.

        (KLD)
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


        • #5
          I seem to be walking (no pun intended) a fine line. Back in November, I discussed this problem with my visiting PA. She suggested I switch to baclofen, 10mg per day. I did, and after two days, I hit the floor. Now, in all honesty, she didn't give me any instructions on how to switch meds...I just stopped zanaflex and started baclofen the next day. But...it sure seems like baclofen is too relaxing.

          Comment


          • #6
            All meds like zanaflex and baclofen should be tapered up slowly and weaned off gradually. Spasticity is a fine line because some of the tone is functional helping you stand, but can inhibit movement. You can be stiff as a board or loose as a noodle. The goal is to find the happy medium between the two with dosages and each medication--- you will reposed to differently.

            pbr
            The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

            Comment

            Working...
            X